Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes purple colored bumps on the urethra?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9992 Questions

default
Posted on Fri, 3 Mar 2017 in Urinary and Bladder Problems
Question: Hi I have two bumps in my penis uretha on the side. They look like veins when I have taken a picture. It does not affect urine flow just wandering what they could be. Thx
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Seems to be small sub-mucus abscesses .

Detailed Answer:
Hello
Thanks for query and uploading photographs .

Small purple colored bumps seen on the side of urethra are mostly sub mucus abscesses developing from Staphylococcal infection of a sub mucus gland located in glans penis .

You need to take broad spectrum antibiotic like Doxicycline along with anti inflammatory drug like Diclofenac twice daily.

They should get cured within a week .

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 1 hour later
Hi Dr, the bumps have no infection but look more like veins when photographed. When looking at them in natural light they look like skin bumps. Are you sure about astaph infection. They have been there for at least 6 months. In the morning they are not so pronounced, it seems they get bigger if i irritate them or have sex. Thx

doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
They are likely to be dilated sub mucous veins in urethra

Detailed Answer:
Hello
Thanks for uploading more and clear photograph which reveals dilated sub mucus veins in urethra which are seen in many individuals and carry no risk at all ..

There is nothing to be worried about it They are bound to get engorged during erection due to occlusion of veins.

You do not need any active treatment However you need to take care not to get injured during sexual activities .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 12 minutes later
Hi Dr I was concerned that they may be signs of internal warts. Once again thanks for your help.
doctor
Answered by Dr. P. T. Patil 9 minutes later
Brief Answer:
They are definitely not warts.

Detailed Answer:
Hello
Thanks for follow up .

These bumps are definitely not warts ,

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Staphylococcal infection

doctor1 MD

i am a 39 yr old female that has a programmable vp shunt due to pseudotumer cerebri as well as a tumor . started out with a lp shunt witch keep failing and had to have revisions over and over witch caused staff infections and while in hospital to treat my last staff infection they removed thev shunt and in hospital for 2 weeks before they put the vp shunt in with is when i ended up with mrsa . Its been over a yr and now i am having alot of presssure in my head. bad headaches, sick to my stomach with some times vomiting and pain in my neck. a week ago i had a lot of blood in my stools for to days and now its beeen 4 days and no bowel movement . could something be wrong with my shunt? sorry dont have a debt card

doctor1 MD

My husband has Pancreatitis which he developed straight after an operation for Thyroid Cancer 8 weeks ago. He has had numerouse complications and has been on such a journey of pain etc. He has had the Staff bug and is cleared a week or so ago. The hospital doctor now tells me he has got the Staff bug again and also ecoli. I am so worried about him. They haven t put him on drip for antibiotics . At present he is getting pills for Staff infection. He also has draining tubes in to drain infected necrosis and a nasal feed tube as he is not eating, protien low (13). Can you please explain what his chances of recovery are, and also explain about the bugs? Many thanks. Sheila

doctor1 MD

i just got out of hospital yesterday for i forget but any way i had 5 broken ribs and it caused a staff infection in on top of my ribs so they cut my back and put in a tube in my chest the 1first 1 got clogged up and blood start coming out so they put in a other 1 and that 1 worked and i stayed in the hospital for a month and i got out 2days ago and today feels like i cant breath right and i did a quarter of a pill of ritilin i didnt do that for 2 months throw iv use i am not doing it any more can that effect my breathing right away im taking infection pills and it feels like my left lung aint getting enough oxegen because when that first tube they put in my chest messed up it filled my left lung with blood then tried to move in my right lung got half way but they emptyed it in time

doctor1 MD

Thank you. I have been struggling for 14 yrs. with different infections. My uterous ruptured with the birth of my sec son. I developed a staff infection at the hospital. I have had many flair-ups. I have seen so many doctors in the past who always just treated me for whatever was going on that seemed like a quick fix. The worst part is that I was getting MANY UTI's. So...I found a way on my own to help my immune system. I have done my own research. My infections went away for about 5 yrs while I was using a very potent antioxidant formula. Now my problem is coming back with UTIs. The bacteria they discovered was entero bacter aerogenens. I think my doctor wants to send me to a Urologist, but I think that may be a waste of time because if it is systemic, that probably won't help. This problem has really affected my life more than anyone can know. I currently have a UTI, but they switched my antibiotic to Levaquin because that is the only one to kill that bacteria. It will keep coming back unless I receive proper treatment. What do you suggest I do from here? Allison

doctor1 MD

Hello, my name is XXXXXXX and I have a very painful lump in my left groin area. It is skin color, hard to touch, and larger than a marble. This started early on 9/17 and has remained constant since. I also have a headache and a sore throat . Thank...

doctor1 MD

1.How long at a stretch in maximum can an adult man be advised to consume the capsule of DYNAPRES-0.4? 2.How long at a stretch in maximum can an adult man be advised to consume the tablet of DVENLOR-50? 3.Is the capsule of DYNAPRES-0.4 never meant...

doctor1 MD

I woke up this morning and noticed a hard lump on the circumcision line of my penile shaft. It is somewhat sore to the touch. I had sex yesterday with my girlfriend twice and masterbated once this morning, prior to discovering the bump. Could it...